Docs probably wouldn't because its a contolled drug. Antidepressants are used for it.
Can be used as an add-on to augment other antidepressants, or mood stabilizers. But the key is ADD-ON... controlling depression or mood with just Adderall is very risky, can cause more depression in the long run. Its an ADD drug.
Hi Brenda. Yes in some case an anti depressant preferably an SSRI & Adderall is the chosen drug co therapy to treat Dysthymic disorder.
I believe that the use of psychostimulants are advocated by some thoughtful care providers in the treatment of depression in the medically ill elderly patient and as augmentation in some bipolar variants and in the treatment of atypical depression. Of course great caution is advised in the treatment of some bipolars so as not to provoke a manic episode. Mood stabilizers in use prior to the trial of stimulant meds might mitigate some of these possibilities. Since these are off-label use of agents which are generally schedule II, scrupulous documentation in the patients chart supporting one's decision to use these drugs would be prudent. Many older medically ill patients have had gratifying responses to the cautious use of the agents
It may work, I've heard and read from several people that it works, but it should be known that many people see their doctors for depression and have nothing work(medications or therapy) only to find out they have ADHD and not depression. Current research is showing that some people show depressive symptoms with ADHD, without actually having depression. But with how complex the brain is it wouldn't be impossible for adderal to work for depression in some people.
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 May 2010 • 1 answer
Updated 12 Oct 2010 • 1 answer
Updated 2 Mar 2011 • 1 answer
Updated 12 Jan 2018 • 10 answers
Updated 1 Apr 2013 • 3 answers